MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS TELESCOPE 12°, 2.9MM

KARL STORZ SE & CO. KG HOPKINS TELESCOPE 12°, 2.9MM
Model Number 27020FA
Medical Device Problem Codes Fogging (1253); Optical Obstruction (3002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the vision is foggy.No patient involvement and no negative impact in state of health reported.
 
Additional Manufacturer Narrative
An incorrect address was provided in section g1 in the initial report.This supplemental report is to provide the correct contact information for this section.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: reported issue: foggy vision.Investigation: this optic has a broken rod lens due to a bent stem.The imaging is cloudy and blurred due to the rod lens fracture.No further damage can be detected.Damage identified by the service evaluation: - bent shaft.- broken rod lens, consequential damage due bent shaft.Conclusion: regarding the customer's description, "foggy vision" can be confirmed.The imaging is cloudy and blurred.The cause of the poor imaging is a bent shaft due to excessive mechanical force, which resulted in a rod lens break.No further image-impairing damage can be detected.The distal soldering seam is in very good condition and intact.Except for the mechanically caused damage, the optics are in good condition.The detected damage cannot be attributed to a manufacturing/production defect.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
HOPKINS TELESCOPE 12°, 2.9MM
Common Device Name
HOPKINS TELESCOPE 12°, 2.9MM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21537907
Report Number9610617-2025-00377
Device Sequence Number7735448
Product Code FAJ
UDI-Device Identifier04048551073582
UDI-Public04048551073582
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K943176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27020FA
Device Catalogue Number27020FA
Device Lot Number1202RZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by ManufacturerNot provided
05/22/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date04/17/2025
05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown